Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 15, 2001, 6:19 PM EDT for Columbus County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 15, 2001, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Columbus County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:25 PM EDT | Hail 1.75 | Cherry Grove, NC | Law enforcement reported golfball size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 152221
SVRILM
NCC047-152315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EDT FRI JUN 15 2001
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
CHERRY GROVE...OR ABOUT 10 MILES NORTHWEST OF TABOR CITY...MOVING
EAST SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHADBOURN AT 625 PM EDT
SIDNEY AT 655 PM EDT
IRON HILL AT 705 PM EDT
NAKINA AT 715 PM EDT
ADDITIONAL THUNDERSTORMS IN COLUMBUS COUNTY ALSO HAVE THE POTENTIAL
TO DEVELOP INTO SEVERE ONES. REPORT SEVERE WEATHER TO THE NEAREST
LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC.
.END
$$
TM/DCH/DL
LAT...LON 3436 7898 3429 7904 3396 7868 3427 7847
3433 7872What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:50 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 15, 2:50 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 250 PM EDT FRI JUN 15 2001 LOW IS SLOWLY PULLING AWAY AND WRAPAROUND IS HAVING A HARD TIME MAKING ANY PROGRESS INTO THE AREA THIS AFTN. WILL DROP FFA THIS PACKAGE. WILL CARRY A SLIGHT CHANCE POP TO GIVE ANY SCATTERED AFTN SHOWERS OR TSTMS THAT DO DEVELOP A CHANCE TO DIE THIS EVENING... HOWEVER S/WV RIDGING AND SUBSIDENCE BEHIND THE UPPER LOW SHOULD MAKE FOR A QUIET NIGHT. WEAK S/WV RIDGING ERODES AND RESIDUAL MOISTURE ALONG WITH MAX TEMPS REACHING NEAR 90 WILL RESULT IN MODERATE INSTABILITY SAT AFTN. MESOETA PAINTS -5 LI'S AND CAPES > 2000 J/KG SO WILL KEEP CHANCE POPS. FRONT MOVES OFF THE COAST SAT NIGHT WITH DRY AIR PUSHING ACROSS THE CWA ON SUN. WILL KEEP A CHANCE POP SAT NIGHT BUT SUN WELL INTO NEXT WEEK LOOKS DRY AND WARM UNDER FLAT H5 RIDGE. CWF: LOW FINALLY DEPARTING AND WINDS/SEAS WILL REMAIN BELOW SCA CONDITIONS WITH OFFSHORE TR0AJECTORY. FCSTID = 33 ILM 72 90 70 86 / 20 30 30 10 LBT 69 90 67 87 / 20 30 30 10 FLO 70 91 68 88 / 20 30 30 10 MYR 71 89 70 85 / 20 30 30 10 .ILM... NC...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.